Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Should I push my brother to take HIV meds?
Jun 10, 2001

Hi Dr. Dezube I received your e-mail regarding my brother and HIV meds. I discussed this with his Dr. and he doesn't want to HIV meds because my brother has continueous vomitting for 7-10 days following chemo. I took him to the hospital today for a transfusion because his hemoglobin was very low. He is so weak and they want to do chemo number 8 and then a ct scan on June 20/01 before they decide if they wil start hiv meds then. I am so afraid for him please help me to make the right decision regarding HIV meds. Should I push for him to start or not.They think it is better to wait but with his low CD4 <200 and high Viral Load > 1,000,000 I don't think it is safe for him to wait. Thanks concerned sister.

Response from Dr. Dezube

Dear Concerned Sister: Thank you for being so supportive of your brother. Athough it is almost always preferable for HIV-lymphoma patients to take HIV meds, if your brother is having such a tough time with vomiting, then he simply won't be able to keep the HIV meds down. Perhaps it is better if he waits. It sounds like he's approaching the end of his chemotherapy anyway. I do want to address your query "should I push?". In general I advise family members to be supportive, but not to push. It is much more important what your brother wants. You could potentially push him into a wrong decision, which could then back-fire. You did more than your share, by showing his oncologist my e-mail. GOOD LUCK.


Previous
Malignant skin cancer; is this AIDS?
Next
pediatric hearing loss in hiv+ child

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement